Alert archive / Texas / Tornado Warnings in 1994

Tornado Warning 49, NWS Norman, OK

November 20, 1994Wichita County, Texas

NWS Norman, OK issued this tornado warning at Nov 20, 1994, 12:18 AM CST for Wichita County, Texas. It was in force for 42 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 20, 1994, 12:18 AM CST (06:18 UTC)
Expired
Nov 20, 1994, 1:00 AM CST
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wichita County, TX

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 494 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
494 m²/s²
0-3 km storm-relative helicity
513 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 200618
TOROKC
TXC485-200700-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1218 AM CST SUN NOV 20 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 100 AM CST FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     WICHITA

INCLUDING THE FOLLOWING LOCATIONS
     IOWA PARK AND ELECTRA

AT 1218 AM CST RADAR INDICATED A DEVELOPING TORNADO 9 MILES
SOUTHWEST OF ELECTRA.

THE TORNADO WAS MOVING NORTHEAST AT 50 MPH

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHERN OKLAHOMA AND
NORTHERN TEXAS UNTIL 600AM CST.


LAT...LON 3396  9859 3383  9902 3402  9901 3417  9860

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 19, 4:01 PM CST, 8 hours 17 minutes earlier.

Area forecast discussion, Nov 19, 4:01 PM CST, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
400 PM CST SAT NOV 19 1994

CONTINUED MID-LVL CAA INTO BASE OF FOUR CORNERS UPR LOW HAS HELPED HOLD
IT BACK DURING LAST 24 HRS DESPITE MOST OF JET ENERGY ON DWN STRM SIDE
OF TROF AXIS.  12Z MODELS HAVE CORRECTED SIG SLOWER THAN YDAY'S RUNS AND
ARE IN MUCH BETTER AGREEMENT ON POSN OF MAIN FEATURES THRU 48 HRS.

MDT-HVY RAIN HAS FALLEN DURING MOST OF DAY IN NCNTRL OK SWD TWD OKC AREA
WHILE ACTIVITY HAS BCM MORE SCT IN WCNTRL OK. MEANWHILE...FFG IS QUITE
LOW FOR SE OK ZNS WHICH HAVE BEEN FAIRLY DRY TODAY BUT DONT NEED MUCH
FOR WATER PROBLEMS TO DVLP. EXPECTING POTNL FOR HVY RAIN TO CONT IN CTRL
OK TONITE MOVG INTO SE OK ARND MIDNITE. SE OK WILL SEE BEST CHC FOR
EXCESSIVE RAINFALL AS CDFNT MOVES THRU DURING ERLY MORNING HOURS THRU
18Z SUN. IN ADDITION TO HVY RAIN...POTL FOR SVR WX RMNS WITH GOOD VERT
WIND SHEAR AND VERY STG WIND SPEEDS. PLAN TO KEEP MENTION OF SVR IN
ZNS WITH 60+ KT 70H WIND EXPECTED. COLD MID AND UPR LVLS WILL KEEP HAIL
IN THE PICTURE AS WELL.

MOS POPS AGREE THERE IS LTL DOUBT ABT IT FOR TONITE LINGERING INTO SUN
MORNING IN CNTRL AND SE OK. SOME WRAP-ARND PSBL IN NRN OK WHILE SW OK
AND N TX ZNS GET DRY SLOT. FAN TEMPS LOOK BETTER FOR TONITE BUT TOO WARM
FOR SUN WITH PLENTY OF COLD AIR NOTED IN ERN CO. SOME WIND WILL HELP
KEEP READINGS CLOSE TO MOS FOR SUN NITE BUT MON NITE SHUD SEE GOOD RAD
COOLING TO START OFF EXTENDED FCST.

IN THE EXTENDED FCST...MORE ZONAL FLOW DVLPG WITH DRY CONDS AND GRADUAL
WARMING TREND

COORD TUL.

FCSTID=#22/BT

HBR   45  61  40  58 / 100 0   0   0
OKC   50  57  40  58 / 100 60  0   0
SPS   48  63  42  60 / 100 0   0   0
GAG   40  55  30~  58 / 100 20  0   0
PNC   46  53  39  56 / 100 60  0   0
DUA   51  60  43  60 / 100 100 0   0

.OKC...FLASH FLOOD WATCH TONIGHT FOR ZONES 07..08..12..13..17>20..24>
32..40>43..46>53.
.TX...NONE.

In the hours before

Local storm report, Nov 19, 10:18 PM CST, 2 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1020 PM CST SAT NOV 19 1994

TIME  /DATE      COUNTY                  EVENT

1005PM/19TH      KIOWA              60 MPH WINDS AT SNYDER HIGH SCHOOL
                                    FOOTBALL STADIUM

FM
Local storm report, Nov 19, 10:20 PM CST, 1 hour 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1020 PM CST SAT NOV 19 1994

TIME  /DATE      COUNTY                  EVENT

1005PM/19TH      KIOWA              60 MPH WINDS AT SNYDER HIGH SCHOOL
                                    FOOTBALL STADIUM

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 11:01 PM CSTTornado WarningOUNWilbarger29 min
Nov 19, 11:23 PM CSTTornado WarningOUNWichita37 min
Nov 20, 12:41 AM CSTSevere Thunderstorm WarningOUNFoard49 min

Nearby

Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.